MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASTATO 30; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. ASTATO 30; PERIPHERAL GUIDE WIRE
Catalog Number PAGH18M371
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911 device evaluation could not be performed because the affected device was discarded at the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and outcome of lot history review, as well as by referring to known similar events, it was presumed that stress generated with wire manipulation while the guide wire tip had been caught and restricted its movement by the heavily calcified cto had most likely contributed to the reported separation of the subject astato 30.The applied bending stress and torsion would have localized and eventually exceeded the product design limit.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that a percutaneous peripheral intervention (ppi) was performed to treat a heavily calcified chronic total occlusion (cto) in the proximal right superficial femoral artery (sfa).When an asahi astato 30 guide wire was manipulated in the lesion with the support of a cook medical cxi support catheter, the wire tip detached.The cxi catheter was able to be removed intact, the detached wire tip remained stuck in the occluded portion of the right sfa.An attempt was made to retrieve the wire fragment with a medtronic amplatz goose neck, but was unsuccessful.The procedure was then resumed and was successfully completed by shockwave and stenting with an abbott supera stent.There was no patient effects reported associated with this event.The patient was discharged after the procedure.

Brand Name
ASTATO 30
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key17717028
Report Number3003775027-2023-00085
Device Sequence Number7176605
Product Code DQX
UDI-Device Identifier04547327088299
UDI-Public(01)04547327088299(17)280331(10)230330A151
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPAGH18M371
Device Lot Number230330A151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Initial Report FDA Received Date09/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight86 KG